MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-716
Medical Device Problem Codes Material Erosion (1214); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : not available.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to wear and joint laxity.A poly exchange was performed.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear and instability involving a triathlon insert was reported.The events were confirmed via provided photographs of the device.Method & results: product evaluation and results: the device was not returned; however, photographs were provided for review.The photographs show a recently explanted insert which is covered in blood.Significant material loss is visible on the anterior portion of both condyles.Clinician review: review of the images of the explanted device by a clinical consultant indicated the following: "the wear pattern would indicate high and pathologic loading of the posterior aspect of the polyethylene.This sort of loading would typically be associated with instability in the ap plane leading to posterior subluxation and thus high stresses in the polyethylene.An underlying preexistent manufacturing or other problem in the polyethylene cannot be determined." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to wear and joint laxity.The device was not returned; however, photographs were provided for review.The photographs show a recently explanted insert which is covered in blood.Significant material loss is visible on the anterior portion of both condyles.Review of the images of the explanted device by a clinical consultant indicated the following: "the wear pattern would indicate high and pathologic loading of the posterior aspect of the polyethylene.This sort of loading would typically be associated with instability in the ap plane leading to posterior subluxation and thus high stresses in the polyethylene.An underlying preexistent manufacturing or other problem in the polyethylene cannot be determined." further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18309848
Report Number0002249697-2023-01544
Device Sequence Number6643942
Product Code MBH
UDI-Device Identifier07613327045536
UDI-Public07613327045536
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2011
Device Catalogue Number5530-G-716
Device Lot NumberLAG979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight126 KG